"The European Medicines Agency (EMA) is alerting doctors and other healthcare professionals to the possibility of atypical cases of diabetic ketoacidosis (DKA) associated with use of sodium-glucose cotransporter-2 (SGLT2) inhibitors, a relatively "...
There is no well documented experience with GLUCOTROL overdosage. The acute oral toxicity was extremely low in all species tested (LD greater than 4 g/kg).
Overdosage of sulfonylureas, including GLUCOTROL, can produce hypoglycemia. Mild hypoglycemic symptoms without loss of consciousness or neurologic findings should be treated aggressively with oral glucose and adjustments in drug dosage and/or meal patterns. Close monitoring should continue until the physician is assured that the patient is out of danger. Severe hypoglycemic reactions with coma, seizure, or other neurological impairment occur infrequently, but constitute medical emergencies requiring immediate hospitalization. If hypoglycemic coma is diagnosed or suspected, the patient should be given a rapid intravenous injection of concentrated (50%) glucose solution. This should be followed by a continuous infusion of a more dilute (10%) glucose solution at a rate that will maintain the blood glucose at a level above 100 mg/dL. Patients should be closely monitored for a minimum of 24 to 48 hours since hypoglycemia may recur after apparent clinical recovery. Clearance of GLUCOTROL from plasma would be prolonged in persons with liver disease. Because of the extensive protein binding of GLUCOTROL, dialysis is unlikely to be of benefit.
Last reviewed on RxList: 7/8/2016
Additional Glucotrol Information
Glucotrol - User Reviews
Glucotrol User Reviews
Now you can gain knowledge and insight about a drug treatment with Patient Discussions.
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Find out what women really need.